My fissure developed after just a few days of glucosamine tablets which I tried for joint pain. Turned out of the base material was calcium phosphate which turned my bowels to stone for a week! Unfortunately, that was enough to trigger it.
I had five months of agony and being unable to walk, drive or sit down for several hours a day. Proprietary creams, GTN and lignocaine all had no effect.
Then my doctor tried a speculative course of antibiotics, co-amoxiclav (a combined treatment which kills both gram+ and - bacteria), and after just a week of antibiotics, it cleared up completely two or three weeks later! When it started to recur, the same antibiotics cleared it up again. So definitely worth a try, I would say.
Unfortunately, I've been left with a tendency to constipation so I'm having to work hard at that, but it's such a relief to be rid of that awful pain.
I found your site a real life saver so thanks for that and long may it continue. I hope my experience will be helpful to somebody.
With best wishes.
... in the UK
I have taken many different varieties of glucosamine tablets for joint pain through the years and never had a problem with them. So perhaps this patient took some bad ones or does not tolerate them well. I wrote back to the patient and requested more information on the tables and he set this back. Jack
The calcium phosphate was in the glucosamine tablets, the brand was Biocare. I think the calcium phosphate was just used as a filler.